Tags

Type your tag names separated by a space and hit enter

Abdominal wall actinomycosis associated with prolonged use of an intrauterine device: a case report and review of the literature.
Int Surg. 2005 Sep-Oct; 90(4):236-40.IS

Abstract

The relationship between pelvic actinomycosis and the presence of an intrauterine device is well known. Abdominal wall actinomycosis with no involvement of pelvic organs in the presence of an intrauterine device is extremely rare. We report a case of a 32-year-old woman with a long-standing intrauterine device who developed abdominal wall actinomycosis. The diagnosis was established late by histopathological examination after an initial surgical procedure during which the abscess was evacuated and all the necrotic tissue was excised. Postoperatively, the patient developed two intra-abdominal abscesses, which were treated by surgical drainage. The combination of long-term high-dose antibiotic therapy with surgery led to successful management of the condition. We highlight the difficulty in diagnosis, necessity for an early postoperative diagnosis, and the importance of high-dose intravenous antibiotic therapy to prevent recurrence. Abdominal wall actinomycosis should be considered in intrauterine device users who present with abdominal abscesses of unknown origin.

Authors+Show Affiliations

Institut de Recherche contre les Cancers de l'Appareil Digestif, University Hospital, Strasbourg, France slunca@hotmail.comNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article
Review

Language

eng

PubMed ID

16548322

Citation

Lunca, S, et al. "Abdominal Wall Actinomycosis Associated With Prolonged Use of an Intrauterine Device: a Case Report and Review of the Literature." International Surgery, vol. 90, no. 4, 2005, pp. 236-40.
Lunca S, Bouras G, Romedea NS, et al. Abdominal wall actinomycosis associated with prolonged use of an intrauterine device: a case report and review of the literature. Int Surg. 2005;90(4):236-40.
Lunca, S., Bouras, G., Romedea, N. S., & Pertea, M. (2005). Abdominal wall actinomycosis associated with prolonged use of an intrauterine device: a case report and review of the literature. International Surgery, 90(4), 236-40.
Lunca S, et al. Abdominal Wall Actinomycosis Associated With Prolonged Use of an Intrauterine Device: a Case Report and Review of the Literature. Int Surg. 2005 Sep-Oct;90(4):236-40. PubMed PMID: 16548322.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Abdominal wall actinomycosis associated with prolonged use of an intrauterine device: a case report and review of the literature. AU - Lunca,S, AU - Bouras,G, AU - Romedea,N S, AU - Pertea,Mihaela, PY - 2006/3/22/pubmed PY - 2006/7/11/medline PY - 2006/3/22/entrez SP - 236 EP - 40 JF - International surgery JO - Int Surg VL - 90 IS - 4 N2 - The relationship between pelvic actinomycosis and the presence of an intrauterine device is well known. Abdominal wall actinomycosis with no involvement of pelvic organs in the presence of an intrauterine device is extremely rare. We report a case of a 32-year-old woman with a long-standing intrauterine device who developed abdominal wall actinomycosis. The diagnosis was established late by histopathological examination after an initial surgical procedure during which the abscess was evacuated and all the necrotic tissue was excised. Postoperatively, the patient developed two intra-abdominal abscesses, which were treated by surgical drainage. The combination of long-term high-dose antibiotic therapy with surgery led to successful management of the condition. We highlight the difficulty in diagnosis, necessity for an early postoperative diagnosis, and the importance of high-dose intravenous antibiotic therapy to prevent recurrence. Abdominal wall actinomycosis should be considered in intrauterine device users who present with abdominal abscesses of unknown origin. SN - 0020-8868 UR - https://www.unboundmedicine.com/medline/citation/16548322/Abdominal_wall_actinomycosis_associated_with_prolonged_use_of_an_intrauterine_device:_a_case_report_and_review_of_the_literature_ L2 - http://www.diseaseinfosearch.org/result/414 DB - PRIME DP - Unbound Medicine ER -